| Model Number |
RBYLP0315 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lps and non-penumbra microcatheter.During the procedure, a ruby coil lp was stuck and would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using a new ruby coil lp.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly bend was present on its proximal end.The embolization coil was undamaged an intact with the pusher assembly.The pusher assembly mid-joint was returned retracted into the introducer sheath friction lock; however, a figure of this was unable to be obtained prior to the functional test.Conclusions: evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted into the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the ruby coil lp was able to be advanced through the friction lock with resistance.After unseating the pusher assembly from the friction lock, the pusher assembly was advanced without issue.Further evaluation revealed pusher assembly bends.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.